MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, an 8 x 4 x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 14 atmospheres (atm) upon initial inflation.The device was removed intact and a non-cordis pta balloon catheter was used to complete the procedure.There was no reported patient injury.The product was stored as per labelling.The lesion was not calcified nor tortuous and was 75 percent stenosed.The device was not used for a chronic total occlusion.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.Non-cordis contrast media was used at a 50/50 contrast to saline ratio.A non-cordis inflation device was used and was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.No unusual force was used at any time during the procedure.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82187211 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of 75% stenosis and procedural factors may have contributed to the reported event.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, an 8 x 4 x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 14 atmospheres (atm) upon initial inflation.The device was removed intact and a non cordis pta balloon catheter was used to complete the procedure.There was no reported patient injury.The product was stored as per labelling.The lesion was not calcified nor tortuous and was 75 percent stenosed.The device was not used for a chronic total occlusion.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.Ge omnipaque contrast media was used at a 50/50 contrast to saline ratio.A non cordis inflation device was used and was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.No unusual force was used at any time during the procedure.The device will not be returned for evaluation as it was discarded.

Brand Name
POWERFLEX EXTREME 8X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11124792
Report Number9616099-2021-04179
Device Sequence Number3726958
Product Code LIT
UDI-Device Identifier20705032001943
UDI-Public20705032001943
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4158040S
Device Catalogue Number4158040S
Device Lot Number82187211
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2020
Initial Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1